Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

What should I do to treat inflammation of labia minora and a burning sensation during urination?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1980
Answered : 2131 Questions
Hi, I'm a 32 yr. Old female with a peculiar problem. Not every month, but sometimes right at the start of my menses, my right labia minora becomes inflamed and irritated, noticeably larger than my left. I have been checked for std's and all negative, and when this first happened I went to my gyn who told me she thought that it was just irritation from my sanitary napkins. But it keeps happening right at start of menses, sometimes even before I use a napkin. It burns when I urinate and sometimes it leads to cuts in the skin which come to a head. What is this????
Posted Wed, 18 Apr 2012 in Vaginal and Uterus Health
Answered by Dr. Rajinder Bajoria 1 hour later

Thanks for your query.

Recurrent swelling of right labia minora only every month just before start of menses is quite a rare, it generally occurs in both labia. In some cases menstrual blood is infected or some hormonal change make particular labia minora more prone to react to particular component of blood.

Some how it appears to be focal allergy reaction to menstrual blood or some secretions or chemicals secreted by glands situated in the vagina, cervix. As it burns when you urinate & leads to cut in the skin sometime, so some recurrent infection should also be ruled out.

So go for testing of menstrual blood or to rule out infection or allergy. Sanitary napkin allergy is a known cause, but it generally affects both the labia minora, not one.

Hope I have answered your query, I will be available to answer your follow up queries.
Wish you Good Health and speedy recovery.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor